Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Treated chalazion with Tetracycline. Another bump appeared. Eye lid is darkening due to medication. Alternate medication?

A few weeks ago I had a chalazion on my left upper eyelid . I received Tetracycline frm my doc and was told to apply a hot compress as well. That was working, which was a relief. Sadly, a couple days later while the healing in still going on a newly formed bump appeared behind the old one. It near the crease of my eye. The tetracycline does not help and neither is the warm water. My eyelid is now darkened frm such applicarrtion and I m stressing out over this. Meanwhile the bump/chalazion/stye or whatever it is is still there. I m now thinking maybe my doc should prescribe an antibiotic such as Maxitrol, Terramycin or Polysporin . Please help ASAP.
Asked On : Sun, 10 Jun 2012
Answers:  2 Views:  340
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Ophthalmologist 's  Response
As from your history you are on treatment with tetracycline for eye lid swelling.
Usually tetracycline is prescribed as a treatment for blepharitis one of the reason for recurrent chalazion or stye.
Darkening of the eye lid skin is usually not caused because of tetracycline ointment application. However darkening of skin is known to occur in blepharitis because of chronic inflammation.
I advice you to consult your eye doctor for diagnosis and treatment accordingly.
Thank you
Answered: Wed, 21 Aug 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor